Missouri, 2006

Winter Storm in Missouri, February 10, 2006

February 10, 2006 · NWS MEG · 2 events in 2 counties and zones

The combination of a surface low moving across the northern Gulf coast and a southward moving arctic front produced significant winter weather over the Missouri Bootheel. Between 3 and 4 inches of snow over this area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

The combination of a surface low moving across the northern Gulf coast and a southward moving arctic front produced significant winter weather over the Missouri Bootheel. Between 3 and 4 inches of snow over this area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 10, 5:25 AM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Feb 10, 5:25 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
525 AM CST FRI FEB 10 2006

.DISCUSSION...

...A HEAVY SNOW WARNING AND SNOW ADVISORIES HAVE BEEN POSTED
FOR PARTS OF THE MIDSOUTH...

A WINTER STORM IS EXPECTED OVER MUCH OF THE MIDSOUTH STARTING
THIS AFTERNOON AND LASTING MOST OF THE NIGHT. SNOW WILL BE
THE MAIN PROBLEM. AN ARCTIC FRONT IN NORTHWEST ARKANSAS CONNECTED
TO A STRENGTHENING LOW IN NORTH CENTRAL TEXAS ARE MOVING EAST.
ONCE THE FRONT PASSED TEMPERATURES WILL FALL AND RAIN WILL CHANGE
EVENTUALLY TO SNOW STARTING MID AFTERNOON. EVENING. SNOW WILL BE
HEAVY OVER MUCH OF THE AREA WHILE PLACES BORDERING THE HEAVY SNOW
COUNTIES STILL COULD GET A COUPLE OF INCHES. PLACES IN A LINE
FROM COAHOMA TO UNION AND ON TO ITAWAMBA COUNTIES SHOULD HAVE
LITTLE OR NO ACCUMULATION. WINDCHILL WILL BE IN THE TEENS
TONIGHT.

SATURDAY WILL BE COLD AND BRISK WITH FLURRIES DUE TO THE ARCTIC
HIGH BLOWING INTO THE MIDSOUTH. THIS ARCTIC HIGH WILL KEEP THE
MIDSOUTH COLD THROUGH EARLY NEXT WEEK...ESPECIALLY DURING NIGHTS
THROUGH TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  42  26  36  23 / 100  90  20  10
MKL  41  26  33  22 / 100 100  20  10
JBR  38  26  35  23 / 100  70  20  10
TUP  47  30  35  24 / 100 100  30  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
     FOR CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
     POINSETT-ST. FRANCIS.

     SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
     LEE(AR)-PHILLIPS.

     SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
     CLAY-RANDOLPH.

MO...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
     FOR DUNKLIN-PEMISCOT.

MS...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY FOR
     ALCORN-BENTON(MS)-DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-
     TISHOMINGO-TUNICA.

TN...HEAVY SNOW WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST SATURDAY
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&

WER
Hazardous weather outlook, Feb 10, 8:35 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
835 AM CST FRI FEB 10 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111645-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
835 AM CST FRI FEB 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAVY SNOW WARNING HAS BEEN ISSUED FOR MUCH OF THE MIDSOUTH
SOUTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO KENNETT MISSOURI
AND ON TO PARIS TENNESSEE ALL THE WAY DOWN TO FOREST CITY TO THE
TENNESSEE MISSISSIPPI STATE LINE. UP TO 3 TO 5 INCHES OF SNOW ARE
POSSIBLE IN THE HEAVY SNOW WARNING AREA WITH SNOW BEGINNING AROUND MID
AFTERNOON AND LASTING WELL INTO THE EVENING.

A SNOW ADVISORY HAS BEEN POSTED FOR RANDOLPH...CLAY...LEE...AND
PHILLIPS COUNTIES IN ARKANSAS AND MISSISSIPPI COUNTIES NORTH OF A
LINE FROM HERNANDO TO TISHOMINGO. UP TO 2 INCHES COULD FALL IN THE
SNOW ADVISORY AREA COUNTIES FROM LATE THIS AFTERNOON TO WELL INTO
THE EVENING.

THE REST OF NORTH MISSISSIPPI WILL HAVE MAINLY RAIN TODAY. RAIN
COULD CHANGE TO SNOW FOR A BRIEF TIME...BUT LITTLE OR NO SNOW ACCUMULATION
IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS...LAW ENFORCEMENT...AND STORM SPOTTERS ARE
ENCOURAGED TO REPORT ALL SNOWFALL ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter storm. Local standard time, as filed.

Winter Storm, Dunklin

When
February 10, 11:00 AM CST to 11:00 PM CST
Where
Dunklin forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Winter Storm, Pemiscot

When
February 10, 11:00 AM CST to 11:00 PM CST
Where
Pemiscot forecast zone
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491011, 5491012.